CaltechAUTHORS
  A Caltech Library Service

Morphological Properties of Elliptical Galaxies

Djorgovski, S. (1987) Morphological Properties of Elliptical Galaxies. In: Structure and Dynamics of Elliptical Galaxies. International Astronimical Union. No.127. Springer , Dordrecht, pp. 377-378. ISBN 978-90-277-2586-8. https://resolver.caltech.edu/CaltechAUTHORS:20190730-134127912

[img] PDF - Published Version
See Usage Policy.

362kB

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20190730-134127912

Abstract

In the poster as presented at the meeting, I described global morphological properties of elliptical galaxies, based on the data from a CCD surface photometry survey of ~ 200 ellipticals and ~ 50 S0’s (Djorgovski 1985). In this brief summary, I emphasize two points: (1) there is a very weak and very noisy trend of radial shape with luminosity, in the sense that more luminous galaxies are less concentrated, and (2) there is no preference for low-luminosity ellipticals to show boxy isophotes, and they differ in that respect from the bulges.


Item Type:Book Section
Related URLs:
URLURL TypeDescription
https://doi.org/10.1007/978-94-009-3971-4_31DOIArticle
http://adsabs.harvard.edu/abs/1987IAUS..127..377DADSArticle
ORCID:
AuthorORCID
Djorgovski, S.0000-0002-0603-3087
Additional Information:© 1987 IAU.
Series Name:International Astronimical Union
Issue or Number:127
Record Number:CaltechAUTHORS:20190730-134127912
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20190730-134127912
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:97524
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:01 Aug 2019 20:32
Last Modified:03 Oct 2019 21:32

Repository Staff Only: item control page